A characterization of alternating log time by ramified recurrence

Daniel Leivant 1 Jean-Yves Marion 2
2 CALLIGRAMME - Linear logic, proof networks and categorial grammars
INRIA Lorraine, LORIA - Laboratoire Lorrain de Recherche en Informatique et ses Applications
Abstract : We give a machine-independent characterization of the class of functions bitwise computable in alternating logarithmic time, with output of polynomial size. Recall that ALogTime is the same, for decision problems, as the $U_{E^*}$-uniform variant of ${\rm NC}^1$ \cite{Ruzzo81}. Our characterization is in terms of a weak form of ramified tree recurrence with substitutions. No initial functions other than basic tree operations are used, and no bounding conditions on the recurrence.
Document type :
Journal articles
Liste complète des métadonnées

https://hal.inria.fr/inria-00099078
Contributor : Publications Loria <>
Submitted on : Tuesday, September 26, 2006 - 8:50:47 AM
Last modification on : Friday, April 12, 2019 - 10:18:09 AM

Identifiers

  • HAL Id : inria-00099078, version 1

Collections

Citation

Daniel Leivant, Jean-Yves Marion. A characterization of alternating log time by ramified recurrence. Theoretical Computer Science, Elsevier, 2000, 236 (1-2), pp.192-208. ⟨inria-00099078⟩

Share

Metrics

Record views

117